Alert archive / Maine / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 190, NWS Gray, ME

August 17, 2007Oxford County, Maine

NWS Gray, ME issued this severe thunderstorm warning at Aug 17, 2007, 5:33 PM EDT for Oxford County, Maine. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 17, 2007, 5:33 PM EDT (21:33 UTC)
Expired
Aug 17, 2007, 6:15 PM EDT
In force
42 min
Issued by
NWS Gray, ME
Area
Counties, with a storm outline in the text

County Oxford County, ME

The radar

The Portland,ME radar (KGYX), 79 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 2:59 PM EDT, 2 hours 34 minutes earlier.

Area forecast discussion, Aug 17, 2:59 PM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
259 PM EDT FRI AUG 17 2007

.SYNOPSIS...A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE REGION TONIGHT.
A LARGE HIGH PRESSURE AREA OVER CENTRAL CANADA WILL BUILD
SOUTHEAST INTO THE REGION SATURDAY THROUGH MONDAY. A WARM FRONT
WILL SLOWLY APPROACH THE AREA FROM THE SOUTHWEST TUESDAY AND
WEDNESDAY AND WILL MOVE THROUGH ON THURSDAY.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
UPPER LEVEL SHORT WAVE TROUGH AND ASSOCIATED SURFACE COLD FRONT
OVER QUEBEC PROVINCE WILL CONTINUE TO PUSH SOUTHEAST TOWARDS THE
FORECAST AREA AND COULD PRODUCE SOME WIDELY SCATTERED SHOWERS AND
THUNDERSTORMS OVER THE FORECAST AREA THROUGH 8 PM.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH 6 PM SATURDAY/...
EXPECT SCATTERED SHOWERS TO PRECEDE THE COLD FRONTAL PASSAGE
ACROSS THE FORECAST AREA OVERNIGHT. SUPPORT FOR THUNDERSTORMS
LOOKS WEAK WITH FORECAST CAPES DROPPING OFF AFTER SUNSET SO HAVE
NOT INCLUDED THUNDERSTORMS IN THE OVERNIGHT FORECAST. EXPECT
CLOUDY TO MOSTLY CLOUDY SKIES WHICH SHOULD KEEP RADIATIONAL
COOLING AND FOG FORMATION IN CHECK SO NO FOG FORECAST FOR TONIGHT.
LOW TEMPERATURES SHOULD RANGE FROM THE UPPER 40S NORTH TO THE MID
50S NEW HAMPSHIRE SEACOAST. CLOUDS SHOULD DRY OUT SOUTH OF THE
MOUNTAINS SATURDAY WITH GOOD DOWNSLOPE CONDITIONS YIELDING MOSTLY
SUNNY SKIES. SHOWERS SHOULD END IN THE MOUNTAINS DURING THE
MORNING AND SKIES WILL TURN PARTLY SUNNY DURING THE AFTERNOON.
HIGH TEMPERATURES WILL ONLY REACH NEAR 60 IN THE MOUNTAINS AND
RANGE UP TO AROUND 70 SOUTH, BRINGING AN EARLY TASTE OF AUTUMN
TEMPERATURES.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
CANADAIAN HGIH PRES WILL SLOWLY BUILD ACROSS THE REGION SATURDAY
THRU MON WITH A COOL DRY AIR MASS. A WARM FRONT WILL APPROACH FROM
THE WEST TUESDAY AS THE NORTHWEST FLOW ALOFT BEOCOMES MORE
WESTERLY AND SYSTEMS MOVE MORE FROM THE WEST. TIMING OF WAA
SHOWERS LOOKS TO BE LATE TUESDAY OR TUESDAY NIGHT WHICH MAY
CONTINUE INTO WEDNESDAY. WITH MORE WARM AND HUMID CONDITIONS
RETURNING LATE IN THE WEEK ALONG WITH MINOR IMPULSES CREATING SOME
RANDOM INSTBLTY AT TIMES THE RISK OF SCT SHWRS WILL NEED TO BE
FCST.  STAYED CLOSE TO GUIDANCE ON THE TEMPS.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
SHORT TERM /18Z FRIDAY THROUGH 18Z SATURDAY/...SCATTERED SHOWERS
MAY AFFECT AIRPORTS OVERNIGHT WITH BRIEF MVFR CEILINGS...OTHERWISE
MID LEVEL CEILINGS AND VISIBILITY ABOVE 6 MILES WILL PREVAIL
OVERNIGHT AS A COLD FRONT MOVES THROUGH THE REGION. CLOUD COVER
WILL PERSIST OVER THE MOUNTAINS SATURDAY BUT SHOULD SCATTER OUT
SOUTH OF THE MOUNTAINS. NORTHWEST SURFACE WINDS WILL INCREASE TO
15 TO 20 KT BY MID MORNING SATURDAY.

LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
VFR CONDS THRU MON. CONDS MAY LWR TO MVFR ON LATE TUES INTO WED AS
A WARM FRONT APPROACHES WITH SCT PRE-WARM FRONTAL SHWRS.
&&

.MARINE...
.SHORT TERM /TONIGHT AND SATURDAY/...WINDS AND SEAS WILL REMAIN
BELOW SMALL CRAFT ADVISORY CRITERIA IN THE SHORT TERM. WINDS WILL
BE LIGHT OVERNIGHT WITH A COLD FRONT PUSHING THROUGH. WEST TO
NORTHWEST WINDS WILL INCREASE SATURDAY BEHIND THE FRONT, REACHING
15 TO 20 KT WITH A FEW GUSTS TO 25 KT BY LATE AFTERNOON.

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
WINDS AND SEAS TO REMAIN GENERALLY BELOW SCA CRITERIA THRU THE
PERIOD.
&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.

&&

SYNOPSIS...WHEELER
NEAR TERM...WHEELER
SHORT TERM...WHEELER
LONG TERM...MARINE
AVIATION...WHEELER/
MARINE...WHEELER/
Hazardous weather outlook, Aug 17, 3:24 AM EDT, 14 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
324 AM EDT FRI AUG 17 2007

ANZ150-MEZ007>009-012>014-018>028-NHZ001>010-013-014-180730-
STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-NORTHERN OXFORD-
NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-SOUTHERN FRANKLIN-
SOUTHERN SOMERSET-INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-
KENNEBEC-INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-
LINCOLN-KNOX-COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-
NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-
SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
324 AM EDT FRI AUG 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND
THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 17, 5:01 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
501 PM EDT FRI AUG 17 2007

MEZ020-021-172145-
ANDROSCOGGIN-KENNEBEC-
501 PM EDT FRI AUG 17 2007

...STRONG THUNDERSTORMS WILL IMPACT ANDROSCOGGIN COUNTY AND KENNEBEC
COUNTY THROUGH 545 PM EDT...

AT 501 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES WEST OF FAYETTE...OR ABOUT 13
MILES NORTHEAST OF TURNER...MOVING NORTHEAST AT 25 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND WINTHROP...WAYNE...
READFIELD...LEEDS...FAYETTE...MOUNT VERNON...VIENNA...BELGRADE AND
SIDNEY THROUGH 545 PM EDT.

EXPECT PEA-SIZED HAIL...AND WIND GUSTS OF 35 TO 45 MPH AS THIS
WEATHER MOVES THROUGH.

APFFEL
Special weather statement, Aug 17, 5:16 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
516 PM EDT FRI AUG 17 2007

MEZ007-008-012-013-172215-
NORTHERN FRANKLIN-NORTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN OXFORD-
516 PM EDT FRI AUG 17 2007

...SCATTERED THUNDERSTORMS WILL IMPACT OXFORD COUNTY AND FRANKLIN
COUNTY THROUGH 615 PM EDT...

AT 516 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CENTERED 6 MILES WEST OF ANDOVER...MOVING NORTHEAST AT
20 MPH. OTHER STORMS ARE SCATTERED THROUGHOUT OXFORD AND FRANKLIN
COUNTIES.

SOME STORMS MAY CONTAIN PEA-SIZED HAIL...AND WIND GUSTS TO 40 MPH.

APFFEL

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 9:06 PM EDTSpecial Marine WarningGYX84 min
Aug 16, 11:43 PM EDTSevere Thunderstorm WarningGYXYork32 min
Aug 16, 11:44 PM EDTSpecial Marine WarningGYX91 min
Aug 17, 7:18 PM EDTSevere Thunderstorm WarningGYXSomerset42 min
Aug 16, 8:00 PM EDTSevere Thunderstorm WarningGYXMerrimack45 min
Aug 16, 8:48 PM EDTSevere Thunderstorm WarningGYXMerrimack57 min
Aug 16, 9:11 PM EDTSevere Thunderstorm WarningGYXRockingham34 min

Nearby

Severe Thunderstorm Warnings in Maine, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.